MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a microwave ablation of the bone, they finished the ablation, as they pulled the probe out, the probe tip broke off and got stuck in the patients left arm, the cortex.Called ortho in to open up and get the needle out of the bone.Case was delayed an extra hour.Case was able to be completed.No additional patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/27/2024.D4 batch #: unknown.Additional information was requested and the following was obtained: did the physician notice any deficiencies with the device prior to using it? - no were there any complications during the procedure? - once the procedure was complete the physician pulled the probe out and it was stuck so they pulled harder and the tip broke off and stayed in the patients bone.Did the physician experience any unusual force? - yes it seemed like it was harder than usual to pull out.I think because the probe was placed all the way through the bone rather than directly into and not through to the other side.Was a lateral force applied to the probe at any point during the procedure? - yes when placing the probe originally did the probe require extra force during insertion? - i do not think so.Did the physician experience any resistance during use? - no.Is the device available to be returned at some point? - not yet.What is the patient's current status? - patient is fine.Went home with no issues.In analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 11/6/2024.Corrected data: h6 investigation conclusions.There is no call home data available since this system has not called home since may 2024.No device will be returned to neuwave for further information.The potential cause is due to user handling, since the additional information from the customer states that lateral force was applied to place the probe.A search of nonconformities (ncs) was performed for lot ml24028977.There were no observed nonconformities for this lot.Manufacture date: 02/01/2024 expiration date: 10/31/2027.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/4/2024.Investigation summary: there is no call home data available since this system has not called home since may 2024.The returned probe's tip was broken and the fragments were included with the return.The cannula was also broken off from the handle.The potential cause is due to user handling, since the additional information from the customer states that lateral force was applied to place the probe.A search of nonconformities (ncs) was performed for lot ml24028977.There were no observed nonconformities for this lot.Manufacture date: 02/01/2024.Expiration date: 10/31/2027.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key20321182
Report Number3008769756-2024-00023
Device Sequence Number8099448
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public(01)00853719006395(17)271031(10)ML24028977
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15
Device Lot NumberML24028977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/04/2024
11/20/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/06/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown